MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH TI MATRIXMANDIBLE SUBCONDYLAR PLATE LAMBDA/LEFT/1.0MM THICK; BONE PLATE

OBERDORF : SYNTHES PRODUKTIONS GMBH TI MATRIXMANDIBLE SUBCONDYLAR PLATE LAMBDA/LEFT/1.0MM THICK; BONE PLATE
Model Number 04.503.831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Date of event: date of device breakage is not known.Returned to manufacturer.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient was implanted with a titanium matrix-mandible subcondylar plate lambda left-1.0mm thick and six (6) titanium screws on (b)(6) 2017.X-ray taken on (b)(6) 2017 revealed the plate was broken.Patient was returned to surgery on (b)(6) 2017 for removal of the broken plate, reduction of the left condylar fragment into fossa, bone grafting of defect and fixation with reinforced titanium plates and screws under general anesthesia.Surgery was completed successfully.Patient reported to be recovered well and currently being followed-up at the consultation clinic.Concomitant devices reported: 2.0mm titanium screw 8mm (part number unknown, lot number unknown, quantity 3), 2.0mm titanium screw 10mm (part number unknown, lot number unknown, quantity 3).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a device history record review was performed: product manufacture date: 26-jan-2015.Product manufacture location: (b)(4), part number: 04.503.831.Lot number: 7902507.A review of the device history record (dhr) revealed no nonconformance.The (dhr) shows this lot of ti matrixmandible subcondylar plate lambda/left/1.0mm thick was processed through the normal manufacturing and inspection operations with no non-conformance or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance or rework noted.There are no nonconformance reports associated with this lot.This order met all dimensional, packaging and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product development investigation was performed for the subject device: the returned device was received loose in a bag and is laser etched p/n 04.503.831 lot#7902507, and an ¿l¿.A visual inspection of the ti matrixmandible subcondylar plate (right) shows the plate is bent/twisted, has heavy gouges and damage on several holes and one hole is broken through both walls.Hole 1 has a heavy gouge on the bottom of the plate and countersink.Hole 2 is substantially damaged.The part is broken through the sidewalls of hole 2, such that the part is in two pieces.As a result of the damage few measurements can be made.The closest adjacent hole that does not have damage to the feature has been used to verify measurement conformance as all holes are made with the same tools and processes.Hole 3 is bent downward and has minor thread and minor countersink damage.Hole 4 is bent downward and has minor thread and minor countersink damage.Hole 5 is bent downward and has minor thread and minor countersink damage.Hole 6 is bent upward and has minor thread and minor countersink damage hole 7 is bent upward and has minor thread and minor countersink damage.The beam has heavy gouges and scratches and is deformed.The measurable dimensions were checked and found to be in compliance with the valid technical drawings.This lot met all dimensional and visual criteria at the time of release for shipment with no issues documented that would contribute to the complaint condition, it has been concluded any damage, breakage, gouges/scratches or out of specification condition due to damage occurred after the product left manufacturing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE SUBCONDYLAR PLATE LAMBDA/LEFT/1.0MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7060466
Report Number3003506883-2017-50002
Device Sequence Number11084593
Product Code JEY
UDI-Device Identifier10887587023199
UDI-Public(01)10887587023199(10)7902507
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K091233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.831
Device Catalogue Number04.503.831
Device Lot Number7902507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 10/29/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;